Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Took Clarithmocyin for hair follicle infection. Now getting rash in lower portion. Side effect?

Hi, I am a 27 year old male. Around 7 weeks ago I went to the doctors for a simple rash ( hair follicle infection), they preseribed Clarithmocyin 500 mg for 10 days. I took the course, the infection, went but another rash exploded over my trunk, groin, legs and lower back! So I went back got 7 diferent diagnoisis, ringworm , psorais, p rosea, dermatitus and so on. Eventually a doctor sent me for a blood test to check I could have some tablets for ringworm, my liver ALT came back at 85. (FYI the night before this blood test I went on a heavy drinking session - xmas party, note I have not drank since this date, so I have not drank now for near 7 weeks!), so I was told not to worry. After this I went back to the doctors who told me to take Clarithmocyin 500 mg for 10 days again. I took it for 5 days and the rash began to burn, so I stopped taking the drug and thought it was a drug eruption. I went to the doctors they agreed with my diagnosis. Whilst taking this second batch I had been to hospital to see if they could cure my rash, they took my blood pressure, it was 180/110 (it is since back to normal as this has been tested twice since, 2 weeks after not taking the drug). They repeated my ALT Level, it was at 105, 2 weeks after I stopped taking the drugs. I have had every test done under the sun, a full blood work up regarding my liver, everything has come back normal, this includes tests for wheat intolerance, viral strains , ERS , Serum C and more so. I was also informed my liver ALT fell to 101 a week after I recieved the 105 ALT results, which is nothing in my eyes. My doctor sent me for an ultra sound as I complained about the standard of care distributing me drugs, which I was allergic to as this stemmed from me being unable to see the same doctor twice and not one doctor even asked or read my history for the rash, they simply threw creams and tablets at me. I have since had a ultra sound and the technician said I had a fatty liver when I had the ultra sound. However the results have still not been recieved by my doctor, so my doctor has not seen them. However, seems I can never get an appointment with my doctor I doubt I will hear anything for at least a month! I spoke with my doctor yesterday, and I questionned the drug effects from articles I read on clarithmocyin, and he was dismissive anything relating to the drug they precribed me?! He kept saying it must be due to alcohol?! He has never asked me how much I drink in units? He asked me if I drank, I said yes at weekends! In all honesty I drink one day a week and usually get drunk and don t touch it for the rest of the week! I know this is not ideal! I don t understand how my best liver ALT result in the last 2 months has been after my first round of tablets that I was allergic to and about 10 pints of larger, it just does not seem logical to me! However, given the symptoms I had from the drug, metalic taste in my mouth, a horrible rash (of which I still have, when I get out the shower it still flares up as a pale red colour, and the skin where is was is very dry, almost like skin stretch marks if that makes sense), has this drug done something. I have changed my lifestyle around as it scared me to be honest, more reading about fatty liver disease on the internet! I have quit smoking after 10 years, changed my previoulsy unhealthy diet and begun excercising 15 mins everyday on a cross trainer I bought ! My real question is your opinion regarding the drug, I understand it sounds like a blessing in disguise perhaps as I would have not changed my lifestyle if it was not for this! I have been bounced from pillar to post with different doctors! I am at my wits end! A penny for your thoughts?
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi ! Thanks For Writing ! Let Me Try ! Do You Have Light Color Stool and Dark Urine. It Tells Your Liver In Problem. Now ! You Tried Every Thing Just Along With Treatment Take Vitamine Suppliments Too And Away From Fatty And Junk Food. Now About Rash I Can't Diagnose With Out Seeing It. Can you Search Google For cushing Syndrome rash And Fungal Infection Rash It Will Give You Idea What It Is. Then Consult With Doctor. Take Care. Bye.
Answered: Wed, 9 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor